MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. OPC DERMATOLOGY SURGICAL PACK; DISPOSABLE SURGICAL INSTRUMENT KIT

DEROYAL INDUSTRIES, INC. OPC DERMATOLOGY SURGICAL PACK; DISPOSABLE SURGICAL INSTRUMENT KIT
Model Number 89-9584
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call 48988) was received for a convenience kit (part 89-9584, lot 50837626) that contained a skin hook that failed during use.Specifically, the hook broke while being used in an excision, creating a risk for a foreign body to be left in the surgical site.The defective sample was returned for evaluation.The hook was broken, confirming the reported event.The work order for reported lot number was reviewed for possible discrepancies that may have contributed to the reported issue.No discrepancies were found.The bill of materials was reviewed to identify the affected kit component.The relevant raw material was identified as 1154327, which is supplied to deroyal by (b)(4).This raw material comes to deroyal in bulk.It is examined during sub-assembly for rust and debris.Product on hand of the affected raw material was reviewed for any defective or broken skin hooks.None were found.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for previous similar complaints.No previous issues were identified; however, due to the nature of the report, a scar was issued to fine surgical.As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A skin hook packaged in a convenience kit broke while being used in an excision.The tip was extricated to prevent a foreign body being left in the surgical site.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the kit component is supplied to deroyal by fine surgical instruments, inc.Therefore, a supplier corrective action request (scar) was issued to fine surgical.In its scar response, the supplier stated it received a sample for evaluation but was unable to determine the cause of the tip breaking from this sample.Corrective action: in its scar response, fine surgical stated it performed a complete inspection of its inventory.All product on hand met its standard specifications.Investigation summary: an internal complaint (call 48988) was received for a convenience kit (part 89-9584, lot 50837626) that contained a skin hook that failed during use.Specifically, the hook broke while being used in an excision, creating a risk for a foreign body to be left in the surgical site.The defective sample was returned for evaluation.The hook was broken, confirming the reported event.The work order for reported lot number was reviewed for possible discrepancies that may have contributed to the reported issue.No discrepancies were found.The bill of materials was reviewed to identify the affected kit component.The relevant raw material was identified as 1154327, which is supplied to deroyal by fine surgical instruments.This raw material comes to deroyal in bulk.It is examined during sub-assembly for rust and debris.Product on hand of the affected raw material was reviewed for any defective or broken skin hooks.None were found.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for previous similar complaints.No previous issues were identified; however, due to the nature of the report, a scar was issued to fine surgical.A response was received april 6, 2020 and accepted by deroyal personnel.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
OPC DERMATOLOGY SURGICAL PACK
Common Device Name
DISPOSABLE SURGICAL INSTRUMENT KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette, tn TN 37766
MDR Report Key9590484
Report Number3005011024-2019-00017
Device Sequence Number516666
Product Code KDD
UDI-Device Identifier00749756915281
UDI-Public00749756915281
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9584
Device Lot Number50837626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1